| Catalog Number |
04W56-60 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
All available patient information was included.Additional patient details are not available.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
Event or Problem Description
The customer observed false repeat reactive alinity s anti-hcv ii results for 21 donors, while the hcv results with grifols nat and/or ortho elisa were negative.There was no specific actual patient or donor results provided by the customer.There was no reported impact to patient management.
Additional Manufacturer Narrative
The complaint evaluation included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review of alinity s anti-hcv ii reagent lot number 69095be00.Trending review determined no adverse trend for the issue for the product.Device history record review did not identify any non-conformances or deviations with lot 69095be00, were calibrated and the calibrations met instrument specifications.All control values met control specifications and were in the typical range.To evaluate clinical specificity, at least 218 panel members of human negative population panel (tier1) were tested.All panel members were nonreactive and no false reactive results were obtained.Further additional replicates of the negative control were tested which all met specifications.The alinity s anti-hcv ii assay is a complete assay redesign versus alinity s anti-hcv assay.Alinity s anti-hcv ii identifies antibodies against epitopes of the core and ns3 proteins that are more conserved and immunogenic than the antibodies against core, ns3, and ns4 proteins identified by the alinity s anti-hcv assay.This coupled with new conjugate formulation has resulted in a more sensitive and specific assay.Increased sensitivity has been validated through earlier seroconversion detection in the literature.In designing an assay with improved sensitivity, validation is dependent on the gold standard against which the assay is evaluated (assay can only meet and not exceed the gold standard).In a scenario where hcv antibody is present and below the limit of detection for the gold standard, a true reactive result on the more sensitive assay may be categorized as a false reactive and ultimately contribute to specificity calculations.Conversely, the ability to detect antibodies against more conserved and immunogenic hcv epitopes decreases false reactive rates.This is shown through the alinity s hcv-ii clinical submission data presented in the ifu (99.96% overall alinity s anti-hcv ii specificity versus 99.92% for alinity s anti-hcv).A review of labeling concluded that the issue is sufficiently addressed.Based on the investigation no product deficiency was identified for the alinity s anti-hcv ii reagent lot number 69095be00.
Event or Problem Description
Additional Manufacturer Narrative
Correction: section h6: adverse event problem: type of investigation changed to b02 from b01.The complaint evaluation included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review of alinity s anti-hcv ii reagent lot number 69095be00.Trending review determined no adverse trend for the issue for the product.Device history record review did not identify any non-conformances or deviations with lot 69095be00, were calibrated and the calibrations met instrument specifications.All control values met control specifications and were in the typical range.To evaluate clinical specificity, at least 218 panel members of human negative population panel (tier1) were tested.All panel members were nonreactive and no false reactive results were obtained.Further additional replicates of the negative control were tested which all met specifications.The alinity s anti-hcv ii assay is a complete assay redesign versus alinity s anti-hcv assay.Alinity s anti-hcv ii identifies antibodies against epitopes of the core and ns3 proteins that are more conserved and immunogenic than the antibodies against core, ns3, and ns4 proteins identified by the alinity s anti-hcv assay.This coupled with new conjugate formulation has resulted in a more sensitive and specific assay.Increased sensitivity has been validated through earlier seroconversion detection in the literature.In designing an assay with improved sensitivity, validation is dependent on the gold standard against which the assay is evaluated (assay can only meet and not exceed the gold standard).In a scenario where hcv antibody is present and below the limit of detection for the gold standard, a true reactive result on the more sensitive assay may be categorized as a false reactive and ultimately contribute to specificity calculations.Conversely, the ability to detect antibodies against more conserved and immunogenic hcv epitopes decreases false reactive rates.This is shown through the alinity s hcv-ii clinical submission data presented in the ifu (99.96% overall alinity s anti-hcv ii specificity versus 99.92% for alinity s anti-hcv).A review of labeling concluded that the issue is sufficiently addressed.Based on the investigation no product deficiency was identified for the alinity s anti-hcv ii reagent lot number 69095be00.
Additional Manufacturer Narrative
Correction to section g3 date received by mfg: from 28mar2025 to 28feb2025.The complaint evaluation included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review of alinity s anti-hcv ii reagent lot number 69095be00.Trending review determined no adverse trend for the issue for the product.Device history record review did not identify any non-conformances or deviations with lot 69095be00, were calibrated and the calibrations met instrument specifications.All control values met control specifications and were in the typical range.To evaluate clinical specificity, at least 218 panel members of human negative population panel (tier1) were tested.All panel members were nonreactive and no false reactive results were obtained.Further additional replicates of the negative control were tested which all met specifications.The alinity s anti-hcv ii assay is a complete assay redesign versus alinity s anti-hcv assay.Alinity s anti-hcv ii identifies antibodies against epitopes of the core and ns3 proteins that are more conserved and immunogenic than the antibodies against core, ns3, and ns4 proteins identified by the alinity s anti-hcv assay.This coupled with new conjugate formulation has resulted in a more sensitive and specific assay.Increased sensitivity has been validated through earlier seroconversion detection in the literature.In designing an assay with improved sensitivity, validation is dependent on the gold standard against which the assay is evaluated (assay can only meet and not exceed the gold standard).In a scenario where hcv antibody is present and below the limit of detection for the gold standard, a true reactive result on the more sensitive assay may be categorized as a false reactive and ultimately contribute to specificity calculations.Conversely, the ability to detect antibodies against more conserved and immunogenic hcv epitopes decreases false reactive rates.This is shown through the alinity s hcv-ii clinical submission data presented in the ifu (99.96% overall alinity s anti-hcv ii specificity versus 99.92% for alinity s anti-hcv).A review of labeling concluded that the issue is sufficiently addressed.Based on the investigation no product deficiency was identified for the alinity s anti-hcv ii reagent lot number 69095be00.
Event or Problem Description
The customer observed false repeat reactive alinity s anti-hcv ii results for 51 specimens, while the hcv results with grifols nat and/or ortho elisa were negative.There was no specific actual patient or donor results provided by the customer.There was no reported adverse impact on patient or donor management.
Additional Manufacturer Narrative
Correction on section b5 describe event or problem: correct information: to 51 specimens from 21 specimens.All available patient information was included.Additional patient details are not available.